



International symposium Which future for manufacturing industries in Japan, Korea, Germany and France?

Place: GRIPS, 7-22-1 Roppongi, Minato-ku, Tokyo 106-8677

Time: 9th April 2013 (1:30 pm – 6:50 pm)

Co-Organizers: Fondation France-Japon de l'EHESS & GRIPS

Website: http://ffj.ehess.fr/conference_internationale_9_avril_2013.html & http://r-center.grips.ac.jp/SymposiumDetails/193/upcoming/

How to register: send a message to grips-pr02@grips.ac.jp with your name, institution and email address

Purpose of the symposium: Deindustrialization has become a major concern for most of the OECD countries. The purpose of this symposium is to gather academic people, business people and policy makers in order to discuss the future of manufacturing in the case of four leading economies that are not often compared, namely Japan, Korea, Germany, and France. The three main themes are "Innovation and the future of industries", "Globalization and the future of industries", and "Is there a future for industrial policies?".

Sponsors and partnership (alphabetical order)

Air Liquide, ANA, Asiana, EDF, EU Delegation in Japan, French Embassy in Japan, Friedrich Ebert Stiftung, German Embassy in Japan, Keiai Machizukuri Zaidan, Kyoto Institute of Economic Research, Michelin, Nihon Keizai Shimbun, Region Ile de France, Toshiba International Foundation, Tokyo Club

Time		
		Opening Remarks
13:30	(10min.)	Tatsuo Oyama (GRIPS) and Sébastien Lechevalier (Fondation France-Japon de l'EHESS)
13:40	Keynote speech	
- 14:10	(30 min.)	Atsutoshi Nishida (Toshiba): "How is Innovation Reshaping Industrial Structures in the Leading Countries"
		Break (10 min.)
	Doundtable 1. In	
	Roundtable 1: Innovation and the future of industries How to define manufacturing nowadays, in a context of increasing integration be manufacturing products and services? How can innovation help companies to di others? How is it reshaping the industrial structures of economies?	
	-	Moderator: Jun Suzuki (GRIPS)
14:20	(15 min. each)	Nobuyuki Idei (Quantum Leaps Corporation): "Decentralized
		Autonomous Societies and the Creation of New Industries"
- 15:30		Jean-Marc de Royere (Air Liquide) : "How Air Liquide adjusts to
13.50		market trends in the global economy"
		Michael Thomas (Siemens): "The future of manufacturing Industries"
		Kazuyuki Motohashi (The University of Tokyo): "Future of
		manufacturing in era of information technology revolution"
	(10 min.)	Discussion
	. ,	Break (10 min.)
	Which strategies for other words, is the	obalization and the future of industries for multinational companies in the evolving international division of labor? In re a future for manufacturing production in countries such as Japan, Korea, ace? What are the possibilities of collaboration between these four countries?
		Moderator: Sébastien Lechevalier (EHESS)
		Martin Tonko (Roland Berger): "Outsmarting De-Industrialization –
		Observations on Corporations in Europe and North-East Asia"
15:40	(15 min. each)	Igor Czerny (EDF): "Energy driving industrial competitiveness"
17:20		Bernard Delmas (Michelin): "Michelin on a path of growth in Asia"
		Albert Kirchmann (Fuso): "Future for Manufacturing Industries: Fuso
		Case Study"
		Ryuji Saito (Valeo) : "Japan, a springboard for the growth in Asia"
		Harry Moon (Dongwoo Finechem): "Working for a Korean boss,

		Break (10 min.)	
	Roundtable 3: Is there a future for industrial policies? Which trade and industrial policies for governments in a context characterized by increasing		
		oduction, environmental concerns, and energy constraints?	
17:30 18:40		Moderator: Hiroko Ota (GRIPS)	
		Luc Rousseau (French Ministry of Industry): "The French experience in industrial policy"	
	(15 min. each)	Hideichi Okada (NTT Data Institute of Management and Consulting):	
		"Industrial Policies and Global Supply Chains"	
		Kyu Yearn Hwang (Director General of Trade Policy, Ministry of Trade, Industry& Energy (MOTIE)):	
		"Korean Policy Direction of Business Support"	
		Albrecht Rothacher (EU delegation in Japan): "The EU framework for industrial policy"	
	(10 min.)	Discussion	
18:40-	Closing Remarks		
18:50	(10 min)	Christian Masset, French Ambassador in Japan	